North Dakota, 2007Flash Flooding in North Dakota, May 6, 2007
May 6, 2007 · NWS FGF · 2 events in 2 counties and zones
In the early morning hours of the 6th, a warm front was located over eastern South Dakota. By sunrise, the warm front had surged north and was located over south central Nouth Dakota.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the early morning hours of the 6th, a warm front was located over eastern South Dakota. By sunrise, the warm front had surged north and was located over south central Nouth Dakota. A strong surge of moisture and wind occurred just above the surface layer (and along the warm front), fueling a long line of thunderstorms from eastern North Dakota all the way south into northern Texas. Showers and thunderstorms moved into the Ransom and Sargent county areas on the evening of the 5th and continued over the area until around sunrise on the 6th. Rain had also occurred over these two counties the night of the 5th, giving a 2 day total of 4 to 6 inches of rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 6, 3:30 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, May 6, 3:30 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CDT SUN MAY 6 2007
.SHORT TERM...
HIGH AMPLITUDE FLOW WILL TRANSITION TO A SPLIT FLOW OVER NORTH
AMERICA WITH NORTHERN STREAM ACROSS SOUTHERN CANADA AND SOUTHERN
STREAM AROUND DESERT SOUTHWEST LOW. UPPER LEVEL LOW OVER OVER THE
ROCKIES FORECAST TO LIFT INTO SOUTHWEST MB THIS AFTERNOON AND HUDSON
BAY BY MON AFTERNOON. MAIN UPPER LOW WILL REMAIN OVER THE DESERT
SOUTHWEST. WATER VAPOR LOOP INDICATED SHORT WAVES OVER WESTERN ND
AND WESTER SD MOVING NORTH.
700 HPA THETA-E BULLSEYE CENTERED NEAR GFK MOVES INTO SOUTHERN MB BY
12Z. THEREAFTER 700 THETA-E RIDGE BECOMES ESTABLISHED OVER THE MN
SIDE OF THE RED RIVER. LOW LEVEL CIRCULATION OVER SOUTHWEST ND MOVES
INTO SOUTHWEST MB THIS AFTERNOON WITH A TROUGH EXTENDING INTO
WESTERN NEB. CIRCULATION OPENS UP TONIGHT AND BECOMES AN OPEN WAVE
AND SHIFTS THETA E RIDGE TO THE EAST BY MID DAY MON.
MESOSCALE ANALYSIS SHOWS BEST SURFACE WARM ADVECTION OVER
NORTHEASTERN SD. SURFACE MIXING RATIO AXIS EXTENDS FROM WESTERN
IA/EASTERN NEB INTO WESTERN ND. SURFACE RIDGE OVER ONT CONTINUES TO
DRIVE DRY DRIER AIR INTO MN ARROWHEAD AND WI.
.LONG TERM...
NO CHANGES.
&&
AVIATION...
CIGS LOWER FROM EAST TO WEST ACROSS THE FORECAST AREA.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WARNING THROUGH SUNDAY MORNING FOR NDZ049-052.
MN...NONE.
&&
HOPPES
Hazardous weather outlook, May 5, 1:36 PM CST, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
236 PM CDT SAT MAY 5 2007
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-061945-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
236 PM CDT SAT MAY 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TONIGHT
SIGNIFICANT RAINFALL IS POSSIBLE TONIGHT AND SUNDAY IN THE
SOUTHERN RED RIVER VALLEY BASIN. THIS ADDITIONAL RAINFALL MAY
CAUSE FLOODING IN THIS AREA. THERE IS ALSO A CHANCE FOR AN
ISOLATED SEVERE THUNDERSTORM CONTAINING LARGE HAIL IN SOUTHEAST
NORTH DAKOTA. STRONG WINDS ARE ALSO
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
THUNDERSTORM ARE POSSIBLE ON SUNDAY...AND ADDITIONAL HEAVY RAIN
FALL WILL INCREASE THE THREAT FOR FLOODING IN THE SOUTHERN RED
RIVER VALLEY. THE SLOW MOVING WEATHER SYSTEM WILL MOVE AWAY FROM
THE REGION ON MONDAY...AND PROVIDE IMPROVING WEATHER CONDITIONS BY
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR HEAVY RAIN REPORTS AND
ISOLATED SEVERE WEATHER TONIGHT AND SUNDAY.
DK
Flash Flood, Ransom
- When
- May 6, 5:50 AM CST to 9:00 AM CST
- Where
- Ransom County, Elliott to 9 mi S of Lisbon
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 46.400, -97.800
Many roads in Elliott township and along the Dead Colt Creek south of Lisbon were flooded by the heavy rain.
Flash Flood, Sargent
- When
- May 6, 5:50 AM CST to 9:00 AM CST
- Where
- Sargent County, Brampton to Rutland
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 46.000, -97.780
Many township roads were flooded along the Wild Rice River between Brampton and Rutland.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, May 6 to 7, 2007$5.4 million · EF2 · 41 events
- Flash Flooding and Flooding in Kansas, May 6 to 11, 2007$6.2 million · 23 events
- Tornadoes and Flash Flooding in Oklahoma, May 6 to 7, 20074 injured · $218,000 · EF0 · 54 events
- Flash Flood and Flooding in Iowa, May 6 to 15, 2007$5.2 million · 11 events
- Flash Flooding and Flooding in Kansas, May 6 to 14, 2007$850,000 · 1.25 in hail · 18 events
- Flash Flooding and Flood in Kansas, May 6 to 7, 2007$1.3 million · 8 events
- Flooding in Iowa, May 6 to 13, 2007$675,000 · 19 events
- Flash Flooding and Flooding in Iowa, May 6 to 8, 2007$925,000 · 6 events
- Tornado and Hail in Florida, May 6, 2007$761,000 · EF0 · 9 events
- Tornado and Flash Flooding in Nebraska, May 6, 2007$155,000 · EF0 · 19 events
- Tornadoes and Flash Flooding in Texas, May 6 to 7, 2007$48,000 · EF0 · 22 events
- Flash Flooding and Hail in Missouri, May 6, 2007$50,000 · 2 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35532, 35533.